Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 341, NWS Shreveport, LA

November 26, 2003Grant Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 26, 2003, 10:36 PM CST for Grant Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2003, 10:36 PM CST (04:36 UTC)
Expired
Nov 26, 2003, 11:15 PM CST
In force
39 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Grant Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 270436
SVRSHV
LAC043-270515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CST WED NOV 26 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1115 PM CST

* AT 1035 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
  RADAR INDICATED A SEVERE THUNDERSTORM OVER DRY PRONG...MOVING      
  NORTHEAST AT 55 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO QUARTERS AND STRONG 
DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1115 PM CST.

LAT...LON 3168 9269 3146 9254 3151 9233 3178 9240

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 10:36 PM CST, 0 minutes earlier.

Area forecast discussion, Nov 26, 10:36 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CST WED NOV 26 2003

.DISCUSSION...
UPDATED ZONES TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO DECREASED
POPS FOR WESTERN TWO THIRDS OF FORECAST AREA AND RAISED POPS IN
THE EAST TO LIKLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  73  40  60 /  30  20   0   0
MLU  63  73  42  60 /  60  40   0   0
TXK  63  70  38  60 /  30  20   0   0
TYR  61  69  38  60 /  30   0   0   0
LFK  66  74  41  62 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

99
Hazardous weather outlook, Nov 26, 12:00 PM CST, 10 hours 36 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING ACROSS
EAST TEXAS EARLY THIS EVENING...SPREADING NORTHEAST
ACROSS NORTHERN LOUISIANA TONIGHT. SOME OF THESE STORMS COULD BE
STRONG TO SEVERE...POSSIBLY PRODUCING STRONG AND DAMAGING WINDS. A
FEW STORMS COULD ALSO PRODUCE HAIL. THE MAIN THREAT AREA
FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF A LINE FROM
JACKSONVILLE TEXAS TO NEAR MONROE LOUISIANA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE TODAY INTO TONIGHT.

In the hours before

Special weather statement, Nov 26, 10:05 PM CST, 31 minutes before
ARZ059>061-070>072-LAZ001>004-010>012-017-018-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-270435-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 PM CST WED NOV 26 2003

...SEVERE THUNDERSTORM WATCH 974 HAS BEEN CANCELED FOR NORTHEAST
AND EAST TEXAS...NORTHWEST LOUISIANA AND PORTIONS OF SOUTHWEST
ARKANSAS...

STRONG THUNDERSTORMS WHICH OCCURRED EARLIER THIS EVENING OVER
NORTHEAST AND EAST TEXAS...NORTHWEST LOUISIANA AND PORTIONS OF
SOUTHWEST ARKANSAS HAVE MOVED EAST OF THE WATCH AREA.
THEREFORE SEVERE THUNDERSTORM WATCH NUMBER 974 HAS BEEN CANCELED.

THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHCENTRAL LOUISIANA...
BUT MOST OF THESES STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.